MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 3X. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 3X. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 10207113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Periprosthetic fracture (4902)
Date of Event 06/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H11:this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after an ankle surgery that had been performed on (b)(6) 2018, the clinical subject experienced a periprosthetic fracture around internal prosthetic right ankle on (b)(6) 2018.This adverse event was solved by a surgery on (b)(6) 2018 and medication.The current outcome of the subject is recovered/resolved.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device, could not be returned for evaluation, a device analysis could not be performed.The clinical/medical investigation concluded that a definitive clinical root cause of the reported adverse event could not be determined.According to the study form on february 6, 2018, the adverse event was managed with surgical intervention, physical therapy, and medication.As the instructions for use for the cadence total ankle does precaution.¿patients need to be informed regarding expectations pertaining to performance and limitations following surgery.The prosthesis does not replace normal bone, has a finite service life, and future revision surgeries may be necessary.¿ the reported outcome for the subject is recovered/resolved.Since it was reported that the adverse advent was resolved no further impact is anticipated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for cadence total ankle system, implant reveals in the section post-operative care to void extreme motion in flexion-extension.Excessive physical activity and trauma affecting the operated extremity have been implicated in the premature failure of joint arthroplasty as a result of position change and/or fracture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CADENCE TIBIAL TRAY. SIZE 3X. RIGHT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25024674
Report Number3002788818-2026-00050
Device Sequence Number13055311
Product Code HSN
UDI-Device Identifier00885556852354
UDI-Public885556852354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue Number10207113
Device Lot NumberQJ0754-G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date06/03/2026
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART#: 10209311, LOT#: PN6914-G.; PART#: 10209311, LOT#: PN6914-G.; PART#:10208103. LOT#: QJ0268.; PART#:10208103. LOT#: QJ0268.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale